Alert archive / Missouri / Wind Advisories in 2009

Wind Advisory 7, NWS St. Louis, MO

December 8, 200917 counties in Illinois; 29 counties in Missouri

NWS St. Louis, MO issued this wind advisory at Dec 8, 2009, 2:48 PM CST for 17 counties in Illinois; 29 counties in Missouri. It took effect at Dec 9, 2009, 3:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2009, 2:48 PM CST (20:48 UTC)
In effect from
Dec 9, 2009, 3:00 AM CST
Expired
Dec 9, 2009, 3:52 PM CST
In force
13 hr
Issued by
NWS St. Louis, MO
All 46 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLSX 082048
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
248 PM CST TUE DEC 8 2009

...STRONG WINTER STORM MOVING THROUGH REGION BRINGING IN GUSTY
WEST WINDS ON WEDNESDAY...

.A MAJOR WINTER STORM IS IMPACTING THE REGION AND ON THE BACKSIDE
OF THIS SYSTEM WE WILL SEE WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
45 MPH BEGINNING LATE TONIGHT AND PERSIST THROUGH WEDNESDAY.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-091030-
/O.NEW.KLSX.WI.Y.0007.091209T0900Z-091210T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-PIKE-BOONE-AUDRAIN-MONITEAU-
COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...
MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...
FARMINGTON
248 PM CST TUE DEC 8 2009

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY. 

* THE WIND ADVISORY IS IN EFFECT FROM 3 AM TO 6 PM ON WEDNESDAY.

* SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED BEGINNING LATE TONIGHT AND CONTINUING INTO WEDNESDAY
  WITH PASSAGE OF A STRONG COLD FRONT.

* EXPECT SOME SCATTERED POWER OUTAGES AND TREE LIMBS BLOWN DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

BYRD
3 follow-up statements
000 
WWUS73 KLSX 090324
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
924 PM CST TUE DEC 8 2009

...INTENSE WINTER STORM MOVING THROUGH REGION WILL BRING VERY
STRONG AND GUSTY WINDS LATE TONIGHT AND WEDNESDAY...

.A DEEPENING LOW PRESSURE SYSTEM MOVING NORTHEASTWARD INTO THE
GREAT LAKES REGION WILL BRING VERY STRONG AND GUSTY WESTERLY WINDS
TO THE AREA ON THE BACKSIDE OF THE LOW AND TRAILING COLD FRONT.
THE VERY STRONG WINDS WILL BEGIN LATE TONIGHT AND CONTINUE THROUGH
THE DAY ON WEDNESDAY.

ILZ097-MOZ034-035-091530-
/O.EXA.KLSX.WI.Y.0007.091209T0900Z-091210T0000Z/
PIKE IL-MONROE-RALLS-
924 PM CST TUE DEC 8 2009

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY. 

* THE WIND ADVISORY IS IN EFFECT FROM 3 AM TO 6 PM ON WEDNESDAY.

* SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED LATE TONIGHT THROUGH WEDNESDAY.

* EXPECT SOME SCATTERED POWER OUTAGES AND TREE LIMBS BLOWN DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-091530-
/O.CON.KLSX.WI.Y.0007.091209T0900Z-091210T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-PIKE-BOONE-AUDRAIN-MONITEAU-
COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...
MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...
FARMINGTON
924 PM CST TUE DEC 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
WEDNESDAY. 

* THE WIND ADVISORY IS IN EFFECT FROM 3 AM TO 6 PM ON WEDNESDAY.

* SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED LATE TONIGHT THROUGH WEDNESDAY.

* EXPECT SOME SCATTERED POWER OUTAGES AND TREE LIMBS BLOWN DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

GKS
000 
WWUS73 KLSX 091008
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
408 AM CST WED DEC 9 2009

...INTENSE WINTER STORM MOVING THROUGH REGION WILL BRING VERY
STRONG AND GUSTY WINDS TODAY...

.A STRONG LOW PRESSURE SYSTEM MOVING NORTHEASTWARD INTO THE GREAT
LAKES REGION WILL CONTINUE TO PRODUCE VERY STRONG AND GUSTY
NORTHWESTERLY TO WESTERLY WINDS ACROSS THE AREA TODAY.

ILZ095-096-MOZ018-019-026-027-100000-
/O.EXA.KLSX.WI.Y.0007.000000T0000Z-091210T0000Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
408 AM CST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* THE WIND ADVISORY IS IN EFFECT FROM 3 AM TO 6 PM ON WEDNESDAY.

* SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED TO CONTINUE THROUGH THIS AFTERNOON.

* SCATTERED POWER OUTAGES....BROKEN TREE LIMBS AND OTHER MINOR
  PROPERTY DAMAGE IS EXPECTED TODAY. HIGH PROFILE VEHICLES SHOULD
  USE CAUTION WHEN TRAVELING ON NORTH-SOUTH ROADWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042-
047>052-059>065-072>075-084-085-099-100000-
/O.CON.KLSX.WI.Y.0007.000000T0000Z-091210T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-
MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...
MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...
FARMINGTON
408 AM CST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* THE WIND ADVISORY IS IN EFFECT FROM 3 AM TO 6 PM ON WEDNESDAY.

* SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE
  EXPECTED TO CONTINUE THROUGH THIS AFTERNOON.

* SCATTERED POWER OUTAGES....BROKEN TREE LIMBS AND OTHER MINOR
  PROPERTY DAMAGE IS EXPECTED TODAY. HIGH PROFILE VEHICLES SHOULD
  USE CAUTION WHEN TRAVELING ON NORTH-SOUTH ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

TILLY
000 
WWUS73 KLSX 092152
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CST WED DEC 9 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-092300-
/O.CAN.KLSX.WI.Y.0007.000000T0000Z-091210T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
352 PM CST WED DEC 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

KANOFSKY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Dec 8, 11:54 AM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Dec 8, 11:54 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 AM CST TUE DEC 8 2009

.UPDATE...
/1154 AM CST TUE DEC 8 2009/

HAVE UPDATED FORECAST TO REFLECT CURRENT OBSERVATION AND RADAR
TRENDS. THE PRECIPIATION HAS TRANSITIONED TO LIQUID OVER MOST OF
THE CWA AS OF LATE THIS MORNING. HAVE REMOVED SNOW FOR ALL BUT THE
FAR NWRN COUNTIES THIS AFTERNOON...WITH A MIX OF RAIN
/SLEET/FREEZING RAIN OVER THE REST OF NERN MO/W CNTRL IL. LATEST
12Z RUNS OF NAM/GFS CONFIRM THAT 850MB LOW IS TRACKING A BIT
FARTHER NORTH THAN YESTERDAY. THIS RESULTED IN SCALING BACK
SNOWFALL TOTALS A BIT. REST OF FORECAST LOOKS ON TRACK. WILL MAKE
NO CHANGE TO HEADLINES AT THIS TIME.

BRITT

&&

.DISCUSSION...
/447 AM CST TUE DEC 8 2009/

FCST FOCUS REMAINS MAJOR WINTER SYSTEM CURRENTLY UNDERWAY.

UPA TROF IS BEGINNING TO EJECT OUT INTO THE PLAINS THIS MRNG. LEAD
S/W IS RESPONSIBLE FOR AN AREA OF SN SPREAD ACRS MUCH OF NRN MO
INTO KS. THIS AREA OF PRECIP WILL CONTINUE TDA AS THE SYSTEM
APPROACHES THE REGION. HOWEVER...THE SN IS EXPECTED TO CHANGE OVER
TO SLEET AND EVENTUALLY MIX WITH RA TDA AS STRONG WAA CONTINUES
AHEAD OF THE DEEPENING LOW.

A SECOND AREA OF PRECIP WILL START OUT AS RA ACROSS SERN MO AND
SRN IL THIS MRNG. MUCH OF CNTL AND ERN MO AS WELL AS SWRN IL WILL
BEGIN THE MRNG DRY. HOWEVER...THIS AREA IS EXPECTED FILL IN AROUND
15Z. PTYPE SHUD START OUT BRIEFLY AS SLEET THEN SWITCH TO RA FOR
THE REMAINDER OF THE DAY AND INTO TNGT.

AS FOR CHANGES FROM THE PREV FCST...MDLS HAVE SHIFTED THE 850H
TRACK NWD AS WELL AS INCREASED WAA AHEAD OF THE SYS. HAVE
THEREFORE TRIMMED SN ACCUMS BACK AS NOW EXPECTING A BRIEF
CHANGEOVER TO SLEET AND RA. PRECIP WILL COME TO AN END WED MRNG AS
THE LOW PULLS EWD OUT OF THE AREA. MDLS ARE BEGINNING TO SUGGEST
THAT MEASURABLE PRECIP WILL HAVE ENDED BY 12Z WITH ONLY FLURRIES
EXPECTED BEFORE NOON. HAVE KEPT CHC POPS FOR WED MRNG AS SOME MDL
GUIDANCE STILL SUGGESTS ACCUMULATING SN WILL STILL BE POSSIBLE.

ACCOMPANIED WITH THE SN ON THE BACK SIDE OF THIS SYS WILL BE A
VERY COLD AIRMASS AS WELL AS STRONG GUSTY WINDS. A SECONDARY CDFNT
WILL MOVE THRU THE CWA EARLY WED MRNG. THE CALENDAR DAY MAX TEMP
FOR WED WILL LIKELY OCCUR AT MIDNIGHT TNGT AS THIS SECONDARY FNT
WILL KEEP TEMPS IN THE TEENS ACRS NRN PORTIONS OF THE CWA...WITH
SRN PORTIONS STRUGGLING TO BREAK THE 30 DEGREE MARK.

TRENDED TWD THE COLDER MOS FOR TMW NGT AS SKIES ARE EXPECTED TO
CLEAR OUT BY MIDNIGHT...IF NOT SOONER. HOWEVER...DID NOT GO BLW
COLDEST MOS AS WINDS SHUD REMAIN IN THE 10 KTS PLUS RANGE.

LITTLE IF ANY CHANGES WERE MADE TO THE PREV FCST FOR FRI AND
BEYOND.

TILLY

&&

.AVIATION...
/1132 AM CST TUE DEC 8 2009/

FOR THE 18Z TAFS...TEMPS HAVE RISEN ABOVE FREEZING AT ALL TAF SITES
AS OF 17Z...SO PCPN IN THE FORM OF LIGHT RAIN/DRIZZLE AT THIS TIME.
AS NEXT ROUND OF PCPN TRACKS NORTHEAST ACROSS AREA THIS AFTERNOON...
CIGS TO REMAIN AT OR LOWER TO IFR AND REMAIN THERE TIL EARLY
WEDNESDAY MORNING...WHEN THEY WILL LIFT TO MVFR AS SYSTEM PULLS
AWAY. AS FOR PCPN TYPE...KUIN WILL SEE RAIN...MIXED WITH SLEET OR
SNOW AT TIMES...THEN CHANGE OVER TO ALL SNOW BY 06Z. AT KCOU...ALL
RAIN TIL 05Z...THEN CHANGE OVER TO SNOW...AND AT KSUS/KSTL ALL LIGHT
RAIN/DRIZZLE TIL 08Z/09Z WHEN IT CHANGES OVER TO LIGHT SNOW. WINDS
ARE THE OTHER MAJOR FACTOR FOR THE TAFS...PERSIST FROM THE EAST TIL
SYSTEM BEGINS TO LIFT OUT THIS EVENING...THEN SWITCH TO THE
SOUTH...SOUTHWEST THEN WEST AND INCREASE. EXPECT 20 TO 25 KTS
SUSTAINED WITH HIGHER GUSTS DURING THE DAY TOMORROW.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING UNTIL NOON CST WEDNESDAY FOR KNOX-LEWIS-
     MARION-SHELBY.

     WINTER WEATHER ADVISORY UNTIL NOON CST WEDNESDAY FOR MONROE-
     RALLS.

IL...WINTER STORM WARNING UNTIL NOON CST WEDNESDAY FOR ADAMS IL.

     WINTER WEATHER ADVISORY UNTIL NOON CST WEDNESDAY FOR BROWN IL-
     PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Dec 8, 5:21 AM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
521 AM CST TUE DEC 8 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
521 AM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW AND SLEET IS EXPECTED ACROSS THE AREA TODAY AND TONIGHT AS A
STRONG SYSTEM MOVES ACROSS THE MIDWEST. THE GREATEST ACCUMULATION
OF SNOW AND SLEET WILL OCCUR ACROSS PORTIONS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS WHERE A WINTER STORM WARNING AND WINTER
WEATHER ADVISORY IS IN AFFECT.

STRONG NORTHWEST WINDS WITH GUSTS UP TO 35 MPH WILL ALSO CAUSE
BLOWING SNOW ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL COME TO AN END WEDNESDAY MORNING AS THE SYSTEM PULLS
EAST OF THE AREA. LIGHT ACCUMULATIONS WILL BE POSSIBLE.

IT WILL BECOME WINDY BY EARLY WEDNESDAY MORNING IN THE WAKE OF THE
STORM SYSTEM WITH SUSTAINED WEST TO NORTHWEST WINDS AT 25 TO 30 MPH
WITH GUSTS AS HIGH AS 40 MPH. THIS WILL ALSO CAUSE BLOWING SNOW OVER
PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS DURING THIS TIME.

THIS STORM SYSTEM WILL ALSO BRING THE COLDEST AIR OF THE SEASON IN
BEHIND IT. WIND CHILLS WILL FALL TO NEAR 10 DEGREES BELOW ZERO LATE
WEDNESDAY NIGHT INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT CHANGES IN PRECIPITATION TYPE AS WELL
AS ANY SNOW ACCUMULATION.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

Nearby

Wind Advisories in Missouri, 2009Wind Advisories in Illinois, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.